Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Mononucleosis. Back pain, tonsillitis, infected tonsil. Given hydrocodone, steroid and antibiotics. No relief. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9645 Questions
Question
One week ago I got diagnosed with mono(i had it 10yrs ago also) at an urgent care clinic. My back was in intense pain so they gave me hydrocodone and a steriod. At the same time I got antibiotics for an infected tonsil. I have been doing nothing but resting since last thursday. Now one week after going on the drugs my body is still pretty sore and my throat feels as swollen as ever and even though I do not have a fever anymore I break into sweats all the time. Should I go back?
Posted Tue, 17 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Rakhi Tayal 31 minutes later
Hello,
Thanks for posting your query.
After a viral infection, it is expected to have body aches, cold sweats, weakness and even lymphadenopathy.
These type of symptoms typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep and a well-balanced diet. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.
Doing warm saline gargles will help the swollen feeling in the throat. Taking a mild analgesic like ibuprofen 400mg twice daily after meals will help.
I expect your symptoms to gradually level off and improve over the next week or two. If the symptoms deteriorate further you can consult your physician for further evaluation.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask an ENT Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions